Alert archive / Colorado / Special Weather Statements in 2019
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jun 1, 2019, 3:13 PM MDT for Pueblo County, Colorado. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2019, 3:13 PM MDT (21:13 UTC)
- Expired
- Jun 1, 2019, 3:30 PM MDT
- In force
- 17 min
- Issued by
- NWS Pueblo, CO
County Pueblo County, CO
The radar
The Pueblo radar (KPUX), 74 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.2 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1243 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
699 WWUS85 KPUB 012113 SPSPUB Special Weather Statement National Weather Service Pueblo CO 313 PM MDT Sat Jun 1 2019 COZ086>088-012130- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO- Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO- 313 PM MDT Sat Jun 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HUERFANO... NORTHWESTERN LAS ANIMAS AND SOUTHEASTERN PUEBLO COUNTIES UNTIL 330 PM MDT... At 312 PM MDT, Doppler radar was tracking a strong thunderstorm 21 miles northeast of Walsenburg, or 33 miles south of Pueblo, moving northeast at 25 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of east central Huerfano, northwestern Las Animas and southeastern Pueblo Counties. A Severe Thunderstorm Watch remains in effect until 800 PM MDT for southeastern Colorado. LAT...LON 3770 10442 3780 10457 3802 10440 3784 10416 TIME...MOT...LOC 2112Z 223DEG 22KT 3780 10445 $$ 28
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jun 1, 2:29 PM MDT, 44 minutes earlier.
Area forecast discussion, Jun 1, 2:29 PM MDT, 44 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 229 PM MDT Sat Jun 1 2019 .SHORT TERM...(This evening through Sunday) Issued at 227 PM MDT Sat Jun 1 2019 An upper level low is expected to remain over southern CA through Sun. Keeping west to southwest flow aloft over southern CO. Scattered thunderstorms are expected to be tracking across the southeast plains in the evening hours, with the potential for a few severe storms, especially over the far southeast plains. Over the mtns and high valleys, isolated to scattered storms are expected this evening. By midnight, most of the showers and storms are expected to dissipate, however the forecast models indicate the possibility of some lingering showers or storms. Toward Sun morning, the NAM shows a weak upper disturbance entering south central CO and then tracking northeastward acrs the state into the afternoon. As a result, the NAM develops are area of precip late tonight over the southern San Luis Valley and over the Sangre de Cristo Mtns. Sun should be similar to today, with showers and thunderstorms developing, mostly for the afternoon and evening hours. With dew points in the 50s over the far southeast plains and CAPE values exceeding 2000 J/kg, there will again be the potential for some severe storms over the southeast plains. High temps on Sun should range from the upper 70s to mid 80s across the southeast plains, and in the 70s in the high valleys. .LONG TERM...(Sunday night through Saturday) Issued at 227 PM MDT Sat Jun 1 2019 Warm with daily thunderstorm chances through mid week. Sunday night...Ongoing convection is expected to continue into the overnight hours before exiting into KS. The potential for large hail of greater than one inch and damaging winds in excess of 50 kts will also remain possible, but these threats should diminish some after sunset due to the loss of daytime heating. Monday and Tuesday...A closed upper low located in southern CA is expected to remain nearly stationary through Tuesday morning before inching eastward into AZ. This will allow for the ridging and southwesterly flow to continue over CO. Afternoon convection initiating over the higher terrain, Palmer Divide, and Raton Mesa, then spreading into the adjacent valleys and plains can be expected both days as pieces of shortwave energy develop along the ridge both days. Models are indicating that a dryline should be setting up somewhere near the KS border on Monday, which could provide enough of a trigger for stronger, possibly severe storms once again. There should be enough CAPE and adequate deep layer shear to produce rotating thunderstorms along and ahead of the dryline. The question is: where will this dryline set up? CO or KS? After a small dip in temperatures on Sunday, afternoon highs are expected to rebound a few degrees into the mid to upper 80s across the plains and the mid to upper 70s in the high valleys. Wednesday and Thursday...The closed low is expected to finally progress eastward and pass to our south. As the low moves east, it should become more of an open wave before closing off again near the OK and TX panhandles. Enough moisture and instability are expected to be available to initiate another round of showers and thunderstorms on Wednesday. Some more spotty precipitation will also be possible on Thursday as the system moves farther away from the area, but should be mainly relegated to the higher terrain. High temperatures are expected to reach the low 80s over the plains and low to mid 70s in the high valleys. Friday and Saturday...Ridging should build into the area on Friday and continue into Saturday. As of the latest guidance, the chances for precipitation is expected to be rather low both days as flow aloft is expected to be fairly weak. Temperatures should reach the mid to upper 80s across the plains and mid 70s in the high valleys. With the longer stretch of warmer weather and periodic precipitation expected, snow melt should accelerate. The accelerated snowmelt will increase the probability of flood potential across the region, which will be monitored. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 227 PM MDT Sat Jun 1 2019 Showers and thunderstorms will be possible into the early evening at KCOS, KPUB and KALS, with strong outflow wind gusts possible. There will be the potential for low clouds (MVFR or maybe IFR conditions) at KCOS and KPUB, late tonight. With some uncertainty as to whether these conditions will develop or not, will leave the late night ceiling at a low VFR height. If these low clouds develop, they are expected to last until around 11Z to maybe 14Z. Some models are showing the potential for some showers or maybe even thunderstorms in the KALS vicinity after about 08Z tonight. Showers and thunderstorms will be possible again at the terminal sites Sun afternoon. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...28 LONG TERM...CARLBERG AVIATION...28
Hazardous weather outlook, Jun 1, 11:03 AM MDT, 4 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1103 AM MDT Sat Jun 1 2019 COZ058>089-093>099-021715- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1103 AM MDT Sat Jun 1 2019 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms will be possible across southern Colorado today. One or two storms could become severe this afternoon and evening across the southeast plains, east of Interstate 25. Hail up to the size of half dollars, and wind gusts up to 60 mph, will be the primary storm threats. The greatest potential for severe thunderstorms will exist along the Palmer Divide into Kiowa county and across southern portions of the southeast plains including Las Animas and Baca counties between 2 PM and 8 PM. The main threats with storms occuring west of Interstate 25 today, will be lightning, local wind gusts up to 50 mph and brief moderate to heavy rainfall. Warming temperatures will lead to increased snow melt across the high country, and water flows in creeks and streams are expected to continue increasing over the next 24 hours. .DAYS TWO THROUGH SEVEN...Sunday through Friday There will be a daily chance of afternoon and evening thunderstorms, with the greatest potential tied to the mountains, the Palmer Divide, and the Raton Mesa. The main threats expected with any storms that do develop will be cloud to ground lightning, locally heavy rain, small hail and wind gusts to around 45 mph. There will be an increased chance of strong to severe storms across the eastern plains on Sunday, and possibly on Monday. Also, storms that develop over the newer burn scars, especially the Junkins, Hayden Pass and Spring burn areas could cause localized flash flooding. Temperatures are forecast to climb to above seasonal averages this weekend and into the middle of next week, which is expected to boost the rate of melting of the current high mountain snowpack across southern Colorado. This could lead to increasing fast and high flows in area streams and rivers. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible this afternoon and evening across the southeast plains. 28/28
In the hours before
Special weather statement, Jun 1, 1:34 PM MDT, 1 hour 39 minutes before
Special Weather Statement National Weather Service Pueblo CO 134 PM MDT Sat Jun 1 2019 COZ088-094-012000- Eastern Las Animas County CO- Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO- 134 PM MDT Sat Jun 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LAS ANIMAS COUNTY UNTIL 200 PM MDT... At 134 PM MDT, Doppler radar was tracking a strong thunderstorm near Trinchera, or 19 miles northwest of Des Moines, moving northeast at 20 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Branson and Trinchera. A Severe Thunderstorm Watch remains in effect until 800 PM MDT for southeastern Colorado. LAT...LON 3705 10412 3722 10379 3700 10367 3700 10409 TIME...MOT...LOC 1934Z 246DEG 17KT 3700 10400 28
Special weather statement, Jun 1, 2:20 PM MDT, 53 minutes before
Special Weather Statement National Weather Service Pueblo CO 220 PM MDT Sat Jun 1 2019 COZ074-087-088-012045- Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO- Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO- 220 PM MDT Sat Jun 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HUERFANO AND WEST CENTRAL LAS ANIMAS COUNTIES UNTIL 245 PM MDT... At 219 PM MDT, Doppler radar was tracking a strong thunderstorm near Aguilar, moving northeast at 20 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Aguilar and vicinity. A Severe Thunderstorm Watch remains in effect until 800 PM MDT for southeastern Colorado. LAT...LON 3734 10474 3741 10484 3768 10468 3749 10443 TIME...MOT...LOC 2019Z 223DEG 19KT 3744 10474 28
Special weather statement, Jun 1, 2:52 PM MDT, 21 minutes before
Special Weather Statement National Weather Service Pueblo CO 252 PM MDT Sat Jun 1 2019 COZ087-088-012115- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO- Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO- 252 PM MDT Sat Jun 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HUERFANO AND NORTH CENTRAL LAS ANIMAS COUNTIES UNTIL 315 PM MDT... At 252 PM MDT, Doppler radar was tracking a strong thunderstorm 10 miles east of Walsenburg, moving northeast at 25 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of east central Huerfano and north central Las Animas Counties. A Severe Thunderstorm Watch remains in effect until 800 PM MDT for southeastern Colorado. LAT...LON 3756 10459 3767 10474 3786 10457 3773 10428 TIME...MOT...LOC 2052Z 223DEG 22KT 3767 10459 28
Special weather statement, Jun 1, 3:13 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Pueblo CO 313 PM MDT Sat Jun 1 2019 COZ086>088-012130- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO- Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO- 313 PM MDT Sat Jun 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HUERFANO... NORTHWESTERN LAS ANIMAS AND SOUTHEASTERN PUEBLO COUNTIES UNTIL 330 PM MDT... At 312 PM MDT, Doppler radar was tracking a strong thunderstorm 21 miles northeast of Walsenburg, or 33 miles south of Pueblo, moving northeast at 25 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of east central Huerfano, northwestern Las Animas and southeastern Pueblo Counties. A Severe Thunderstorm Watch remains in effect until 800 PM MDT for southeastern Colorado. LAT...LON 3770 10442 3780 10457 3802 10440 3784 10416 TIME...MOT...LOC 2112Z 223DEG 22KT 3780 10445 28
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 7:10 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 35 min |
| Jun 1, 9:27 AM MDT | Areal Flood Advisory | PUB | Conejos | 48 hr |
| Jun 1, 1:34 PM MDT | Special Weather Statement | PUB | Las Animas | 26 min |
| Jun 1, 1:41 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 25 min |
| Jun 1, 2:20 PM MDT | Special Weather Statement | PUB | Huerfano | 25 min |
| Jun 1, 2:52 PM MDT | Special Weather Statement | PUB | Huerfano | 23 min |
| Jun 1, 4:08 PM MDT | Special Weather Statement | PUB | El Paso | 52 min |
| Jun 1, 4:36 PM MDT | Special Weather Statement | PUB | Pueblo | 9 min |
| Jun 1, 4:39 PM MDT | Special Weather Statement | PUB | Bent | 21 min |
| Jun 1, 4:48 PM MDT | Special Weather Statement | PUB | Pueblo | 27 min |
| Jun 1, 4:56 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 34 min |
| Jun 1, 4:57 PM MDT | Special Weather Statement | PUB | Pueblo | 18 min |
| Jun 1, 5:01 PM MDT | Special Weather Statement | PUB | El Paso | 44 min |
| Jun 1, 5:01 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 29 min |
| Jun 1, 5:30 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Pueblo | 30 min |
| Jun 1, 5:43 PM MDT | Special Weather Statement | PUB | Kiowa | 17 min |
| Jun 1, 5:45 PM MDT | Special Weather Statement | PUB | Kiowa | 45 min |
| Jun 1, 5:48 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa, Prowers | 27 min |
Nearby
Special Weather Statements in Colorado, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.